Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Apr 30, 2004, 1:40 PM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 1:40 PM CDT (18:40 UTC)
- Expired
- Apr 30, 2004, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 301840
FFWNEW
LAC047-077-121-302130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
140 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PLAQUEMINE
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF NEW ROADS
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PORT ALLEN
* UNTIL 430 PM CDT
* AT 138 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED BANDS OF
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM JUST SOUTHEAST OF
SIMMESPORT TO NEAR NEW ROADS...LIVONIA...PORT ALLEN...AND GROSSE
TETE...AND EXTENDING WEST TO THE ATCHAFALAYA RIVER. THE AREAS OF
HEAVY RAIN WERE NEARLY STATIONARY. RADAR RAINFALL ESTIMATES
INDICATED 3 TO 5 INCHES OF RAIN HAD FALLEN ACROSS SOUTHERN POINTE
COUPEE...NORTHERN AND CENTRAL IBERVILLE...AND WEST BATON ROUGE
PARISHES SINCE 8 AM THIS MORNING. AN ADDITIONAL 2 TO 4 INCHES OF
RAIN IS POSSIBLE ACROSS THE WARNING AREA THROUGH 430 PM.
* LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS REPORTED STREET
FLOODING AND FLOODING OF SOME ROADS IN SOUTHERN POINTE COUPEE
PARISH FROM FORDOCHE TO ERWINVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3070 9138 3076 9173 3053 9173 3040 9167
3030 9161 3011 9138 3025 9116 3043 9125
$$1 follow-up statement
000 WGUS74 KLIX 302053 FFSNEW LAC047-077-121-302130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CDT FRI APR 30 2004 ...A FLASH FLOOD WARNING CONTINUES FOR POINTE COUPEE...IBERVILLE... AND WEST BATON ROUGE PARISHES UNTIL 430 PM CDT... AT 350 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ACROSS MUCH OF POINTE COUPLE PARISH...AND AREAS OF NORTHERN IBERVILLE AND WEST BATON ROUGE PARISHES...NORTH OF INTERSTATE 10. THE AREA OF SHOWERS AND THUNDERSTORMS SHOWED LITTLE MOVEMENT. RADAR RAINFALL ESTIMATES INDICATED 1 TO 3 INCHES OF RAIN HAD FALLEN ACROSS MOST OF THE WARNING AREA SINCE NOON WITH LOCAL AMOUNTS NEAR 4 INCHES. AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH 430 PM. THE POINTE COUPEE SHERIFFS OFFICE REPORTED SOME FLOODING OF ROADS AND STREETS IN THE SOUTHERN PART OF THE PARISH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 9:55 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 30, 9:55 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 955 AM CDT FRI APR 30 2004 .DISCUSSION...ISSUED FLOOD WATCH FOR MOST OF THE CWA EXCEPT SOUTHWEST MS COUNTIES. UPDATED ZONES ACCORDINGLY. A FLASH FLOOD WARNING WAS ISSUED FOR CENTRAL AND LOWER JEFFERSON...LAFOURCHE...PLAQUEMINES. && .PRELIMINARY POINT TEMP/POPS... MCB 80 66 81 59 / 60 30 60 60 BTR 82 67 82 60 / 60 30 60 60 MSY 80 68 83 65 / 60 30 50 60 GPT 79 68 80 66 / 60 40 50 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH SOUTH CENTRAL AND SOUTHEAST LOUISIANA PARISHES. ...FLASH FLOOD WARNING...CENTRAL AND LOWER JEFFERSON..LAFOURCHE ...PLAQUEMINES PARISHES TIL 1700Z. MS...FLOOD WATCH SOUTH MISSISSIPPI COUNTIES. SE LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Apr 30, 10:30 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT FRI APR 30 2004 GMZ530-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1030 AM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND TRAIN ACROSS THE AREA THIS AFTERNOON AND THIS EVENING BEFORE DIMINISHING OVERNIGHT. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. IN ADDITION TO THE HEAVY RAINFALL THREAT...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR SOUTH CENTRAL...SOUTH EASTERN LOUISIANA AND SOUTHERN MISSISSIPPI FOR THIS AFTERNOON AND TONIGHT. RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE FROM THUNDERSTORMS AS AN UPPER LEVEL LOW PRESSURE TROUGH MOVES EAST AND OVER THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL SATURDAY AFTERNOON AND SATURDAY NIGHT. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY AND CONTINUE MONDAY AS NORTHERLY WINDS INCREASES IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:39 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 36 min |
| Apr 29, 9:22 PM CDT | Special Marine Warning | LIX | 113 min | |
| Apr 29, 11:53 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 29, 11:53 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 12:40 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 1:46 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 29 min |
| Apr 30, 3:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 30, 5:15 AM CDT | Special Marine Warning | LIX | 90 min | |
| Apr 30, 5:20 AM CDT | Flash Flood Warning | LIX | Jefferson, Plaquemines | 115 min |
| Apr 30, 6:05 AM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 30, 6:55 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Plaquemines | 2 hr |
| Apr 30, 7:27 AM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 30 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.